Alert archive / California / Freeze Watches in 2018
Freeze Watch 2, NWS Eureka, CA
NWS Eureka, CA issued this freeze watch at Apr 15, 2018, 2:11 PM PDT for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Apr 16, 2018, 11:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 15, 2018, 2:11 PM PDT (21:11 UTC)
- In effect from
- Apr 16, 2018, 11:00 PM PDT
- Expired
- Apr 16, 2018, 3:15 AM PDT
- In force
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
840 WWUS76 KEKA 152111 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 211 PM PDT Sun Apr 15 2018 CAZ107-108-161015- /O.NEW.KEKA.HZ.A.0003.180417T0600Z-180417T1700Z/ Northern Trinity-Southern Trinity- 211 PM PDT Sun Apr 15 2018 ...HARD FREEZE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... The National Weather Service in Eureka has issued a Hard Freeze Watch...which is in effect from Monday evening through Tuesday morning. * LOW TEMPERATURES...Mid 20s. * LOCATIONS INCLUDE...Weaverville...Burnt Ranch...Trinity Center...Hayfork...Ruth. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ CAZ102-105-106-110-111-113-161015- /O.NEW.KEKA.FZ.A.0002.180417T0600Z-180417T1700Z/ Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southeastern Mendocino Interior- 211 PM PDT Sun Apr 15 2018 ...FREEZE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... The National Weather Service in Eureka has issued a Freeze Watch...which is in effect from Monday evening through Tuesday morning. * LOW TEMPERATURES...Upper 20s to lower 30s. * LOCATIONS INCLUDE...Gasquet...Orleans...Willow Creek... Garberville...Bridgeville...Leggett...Laytonville...Willits... Covelo...Ukiah...Hopland. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
1 follow-up statement
717 WWUS76 KEKA 161015 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 315 AM PDT Mon Apr 16 2018 CAZ102-161115- /O.CAN.KEKA.FZ.A.0002.180417T0600Z-180417T1700Z/ Del Norte Interior- 315 AM PDT Mon Apr 16 2018 ...FREEZE WATCH IS CANCELLED... The National Weather Service in Eureka has cancelled the Freeze Watch. Temperatures in most areas are not expected to drop below freezing. $$ CAZ107-108-162315- /O.UPG.KEKA.HZ.A.0003.180417T0600Z-180417T1700Z/ /O.NEW.KEKA.HZ.W.0003.180417T0600Z-180417T1700Z/ Northern Trinity-Southern Trinity- 315 AM PDT Mon Apr 16 2018 ...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM PDT TUESDAY... The National Weather Service in Eureka has issued a Hard Freeze Warning...which is in effect from 11 PM this evening to 10 AM PDT Tuesday. The Hard Freeze Watch is no longer in effect. * LOW TEMPERATURES...Mid to upper 20s. * LOCATIONS INCLUDE...Weaverville...Burnt Ranch...Trinity Center...Hayfork...Ruth. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ110-111-162315- /O.UPG.KEKA.FZ.A.0002.180417T0600Z-180417T1700Z/ /O.NEW.KEKA.FZ.W.0005.180417T0600Z-180417T1700Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- 315 AM PDT Mon Apr 16 2018 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM PDT TUESDAY... The National Weather Service in Eureka has issued a Freeze Warning...which is in effect from 11 PM this evening to 10 AM PDT Tuesday. The Freeze Watch is no longer in effect. * LOW TEMPERATURES...Around 30. * LOCATIONS INCLUDE...Leggett...Laytonville...Willits... Covelo... * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ105-106-113-162315- /O.UPG.KEKA.FZ.A.0002.180417T0600Z-180417T1700Z/ /O.NEW.KEKA.FR.Y.0010.180417T0600Z-180417T1700Z/ Northern Humboldt Interior-Southern Humboldt Interior- Southeastern Mendocino Interior- 315 AM PDT Mon Apr 16 2018 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM PDT TUESDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 11 PM this evening to 10 AM PDT Tuesday. The Freeze Watch is no longer in effect. * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Orleans...Willow Creek...Garberville... Bridgeville...Ukiah...Hopland. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ CAZ104-109-112-162315- /O.NEW.KEKA.FR.Y.0010.180417T0600Z-180417T1700Z/ Southwestern Humboldt-Mendocino Coast- Southwestern Mendocino Interior- 315 AM PDT Mon Apr 16 2018 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM PDT TUESDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 11 PM this evening to 10 AM PDT Tuesday. * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Petrolia...Honeydew...Ettersberg...Fort Bragg...Boonville...Comptche. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze watch went out at Apr 15, 3:16 AM PDT, 10 hours 55 minutes earlier.
Area forecast discussion, Apr 15, 3:16 AM PDT, 10 hours 55 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
316 AM PDT Sun Apr 15 2018
.SYNOPSIS...A front will move across the region today resulting
in widespread rainfall. Colder air and showers will occur behind
the front, with a few thunderstorms possible along the coast and
light snow likely across the mountains. A brief period of dry
weather is expected on Tuesday, followed by additional showers
Wednesday and Thursday.
&&
.DISCUSSION...Rain will spread eastward today as a frontal system
sweeps across the region and yields periods of light to moderate
rainfall. Behind the front, a colder airmass will move overhead
which will lead to the development of steep lapse rates and a
conditionally unstable environment. THis will promote shower
develop across the CWA and with snow levels dropping to roughly
2,500 to 3,000 feet tonight, minor snow accumulation will be
possible for mountain passes while higher elevations receive more.
Along the coast, these conditions may support a few thunderstorms
and small hail in the strongest of showers.
The trough that brought us the rain will exit the region Monday
night into Tuesday. As that takes place, skies will begin to
clear, which will enhance the potential for frost/freeze
conditions across much of Trinity and northeastern Mendocino
Counties Tuesday morning. Pleasant weather will then become
probable Tuesday afternoon. The next disturbance to impact the
region will enter during Wednesday. Showers will be likely as a
result, though they may clear the region quickly going into
Thursday as the trough digs south of northwest CA. Current model
guidance shows another trough passing north of the area during
late week, which will generally favor dry and mild conditions over
northern CA. /KR/JG
&&
.AVIATION...A cold front will move across the region today,
generating a period of moderate rain and gusty winds. Expect mostly
MVFR cigs and vsbys with the front. Brief IFR will be possible in
heavy rain. Cool and unstable air will arrive behind the front
tonight. Expect occasional MVFR cigs/vsbys in rain showers tonight.
&&
.MARINE...A cold front will move across the waters today, generating
brisk southerly winds and steep wind waves. Westerly swell will
rebuild today and create hazardous wave conditions through early
Monday morning. Seas should peak around 13 ft today, then fall to
around 10 or 11 ft tonight. Seas will steadily diminish Mon through
Wed. A stronger northerly flow pattern will start to emerge around
mid week.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 9 AM PDT Monday for PZZ450.
Small Craft Advisory until 9 AM PDT Monday for PZZ470.
Small Craft Advisory from 9 AM this morning to 9 AM PDT Monday
for PZZ455-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Apr 15, 1:43 PM PDT, 28 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 143 PM PDT Sun Apr 15 2018 CAZ102-105-106-110-111-162045- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 143 PM PDT Sun Apr 15 2018 ...FREEZE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. Light snow will be possible at pass levels starting this evening and then continuing into the overnight hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Snow showers will be possible during Monday. In addition, a freeze watch is in effect Monday night and Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-162045- Northern Trinity-Southern Trinity- 143 PM PDT Sun Apr 15 2018 ...HARD FREEZE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. Light snow will be possible at pass levels starting this evening and then continuing into the overnight hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Snow showers will be possible during Monday. In addition, a hard freeze watch is in effect Monday night and Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-104-109-112-162045- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast-Southwestern Mendocino Interior- 143 PM PDT Sun Apr 15 2018 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. Isolated thunderstorms and small hail will be possible tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated thunderstorms and small hail will be possible during Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ113-162045- Southeastern Mendocino Interior- 143 PM PDT Sun Apr 15 2018 ...FREEZE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated thunderstorms and small hail will be possible during Monday afternoon. In addition, a freeze watch is in effect Monday night and Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 2:11 PM PDT | Hard Freeze Watch | EKA | Trinity | 13 hr |
Nearby
Freeze Watches in California, 2018Every freeze watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.